MAUDE Adverse Event Report: GETINGE DISINFECTION AB 86-SERIES; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB 86-SERIES; DISINFECTOR, MEDICAL DEVICES
Model Number 8668
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 01/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.
 
Event or Problem Description
A customer reported an incident in which a staff member allegedly experienced an electric shock while attempting to replace soap in the unit.According to the allegation, the individual lost consciousness and was subsequently transported to the emergency room.Additional information obtained from follow-up communication indicates that the staff member may have been attempting to address a drain-related issue at the time of the incident.The individual was hospitalized for approximately three days and remained under medical supervision, although specific diagnostic procedures and findings were not provided.No medical leave was reported following discharge.A service technician was dispatched to the site to investigate the reported event.Upon arrival, the technician observed that the service panel adjacent to the washer had been removed.A comprehensive inspection of the equipment was conducted, including verification of circuit breakers (no tripped breakers found), inspection for signs of overheating or electrical damage (no abnormal odors or burned components detected), and assessment of wiring and connections, including incoming three-phase power and grounding.All connections were found to be secure and within normal condition.The unit was subsequently operated through a full test cycle, during which all outputs and functions were verified to be operating as intended.No abnormalities or malfunctions were identified during testing.Based on the on-site investigation and functional verification, the equipment was determined to be operating properly at the time of inspection.The device was cleared for continued use.
 
Event or Problem Description
Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
A customer reported an incident in which a staff member allegedly experienced an electric shock, leading to loss of consciousness and hospitalization for three days.Initially, it was reported that the incident occurred while attempting to replace soap in the unit, although later information suggested that the individual may have been addressing a drain-related issue rather than replacing soap.An on-site investigation found no evidence of electrical malfunction, all systems were functioning correctly, and no possible cause could be confirmed, with the device deemed safe for continued use and no similar incidents reported.The investigation conducted by the subject matter expert, in collaboration with the getinge field technician and the getinge ssu site, determined that the customer had removed a service panel to access a restricted internal area of the machine, which is explicitly prohibited for non-qualified personnel according to the user manual.No product defect, manufacturing issue, or design failure was identified, and the incident was concluded to have resulted from unauthorized access by the customer, therefore no corrective or preventive actions are required from getinge.The results of this investigation was shared with the customer in order for them to avoid the recurrence of similar situation in the future.At this stage, no further action towards the manufacturing process or marketed devices is warranted.However, getinge will continue to closely monitor customer feedback and field performance of the device for any future information that may require additional action.

Brand Name
86-SERIES
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer (Section G)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
Manufacturer Contact
emelie szabo
ljungadalsgatan 11
vaxjo 
MDR Report Key24857978
Report Number9616031-2026-0000008
Device Sequence Number18765195
Product Code MEC
UDI-Device Identifier07340153700277
UDI-Public(01)07340153700277
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8668
Device Catalogue NumberS-86682003-CTOM
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer06/01/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown